Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2005, 7:05 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 13, 2005, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 13, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 140005 RRA
SVRILX
ILC139-173-140100-
/O.NEW.KILX.SV.W.0105.050614T0005Z-050614T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOULTRIE COUNTY IN CENTRAL ILLINOIS
NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF MOWEAQUA TO 8 MILES NORTH OF
MOWEAQUA TO MOWEAQUA...OR ALONG A LINE EXTENDING FROM DECATUR TO 8
MILES SOUTH OF DECATUR TO 11 MILES NORTHEAST OF TAYLORVILLE...AND
WAS MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY
BETHANY
LOVINGTON
WINDSOR
SULLIVAN
ALLENVILLE
OTHER LOCATIONS IN THE WARNING INCLUDE...CADWELL...GAYS...KIRKSVILLE
AND WESTERVELT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3942 8902 3965 8902 3965 8882 3978 8865
3978 8849 3978 8849 3943 8849
$$
BARNES2 follow-up statements
000
WWUS53 KILX 140044
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
744 PM CDT MON JUN 13 2005
ILC139-173-140100-
/O.CON.KILX.SV.W.0105.000000T0000Z-050614T0100Z/
SHELBY-MOULTRIE-
744 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
NORTHEASTERN SHELBY AND MOULTRIE COUNTIES...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BETHANY TO FINDLAY TO 10 MILES SOUTH OF
FINDLAY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
SULLIVAN TO 9 MILES WEST OF SULLIVAN TO SHELBYVILLE...MOVING EAST AT
50 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
FINDLAY.
BETHANY.
LOVINGTON.
SULLIVAN.
ALLENVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3944 8884 3965 8888 3965 8882 3978 8865
3978 8849 3978 8849 3943 8849
$$
BARNES000
WWUS53 KILX 140059
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT MON JUN 13 2005
ILC139-173-140109-
/O.EXP.KILX.SV.W.0105.000000T0000Z-050614T0100Z/
SHELBY-MOULTRIE-
759 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY AND
MOULTRIE COUNTIES EXPIRES AT 800 PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3944 8884 3965 8888 3965 8882 3978 8865
3978 8849 3978 8849 3943 8849
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON JUN 13 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... MORNING CONVECTION OVER MISSOURI HAS WEAKENED AS IT MOVED INTO CENTRAL ILLINOIS. AIRMASS IS QUITE UNSTABLE ALONG AND SOUTH OF THE RESULTING OUTFLOW BOUNDARY...AND NEW COVECTION HAS RECENTLY DEVELOPED ALONG THIS LINE FROM EAST OF ST LOUIS TO NORTHWEST OF PADUCAH. THIS ACTIVITY SHOULD CONTINUE TO INCREASE THROUGH THE EVENING OVER THE SOUTHEASTERN PARTS OF THE FORECAST AREA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. ALTHOUGH THE AIRMASS HAS STABILIZED FURTHER NORTH...RECOVERY SHOULD TAKE PLACE WITH TIME AS THERE IS STILL QUITE A BIT OF SUNSHINE LEFT. THEREFORE EXPECT THE NEW CONVECTION DEVELOPING OVER CENTRAL MISSOURI TO INCREASE AND MOVE NORTHEASTWARD TOWARD JACKSONVILLE AND SPRINGFIELD. ADDITIONAL THUNDERSTORM ACTIVITY IS ALSO EXPECTED OVER NORTHEAST MISSOURI AND EASTERN IOWA...WHICH WILL AFFECT OUR NORTHWESTERN COUNTIES. OVERALL...THE EXPERIMENTAL WRF MODEL HAS A GOOD HANDLE ON THINGS AND WILL FOLLOW ITS LEAD TONIGHT. WILL CARRY LIKELY POPS EVERYWHERE THIS EVENING...FOLLOWED BY DECREASING POPS WEST TO EAST AFTER MIDNIGHT. THE NEW 18Z ETA AGREES WITH THE OLD GFS IN PUSHING THE MAIN COLD FRONT THROUGH THE AREA TUESDAY MORNING. UNTIL THEN...WILL HOLD ON TO CHANCE POPS FOR SOME MORNING SHOWERS IN THE EASTERN AREAS. DURING THE AFTERNOON...THE UPPER LOW WILL BE MOVING ACROSS NORTHERN ILLINOIS WHICH WILL CAUSE THE AIRMASS TO BECOME SOMEWHAT UNSTABLE DUE TO COLD ADVECTION ALOFT. HOW MUCH OF THIS POTENTIAL INSTABLILITY WE SEE WILL DEPEND HEAVILY ON HOW LONG THE CLOUDS HANG ON...BUT IT IS WORTH KEEPING 20 POPS OVER THE ENTIRE AREA TUESDAY AFTERNOON FOR ISOLATED THUNDERSTORMS. THE UPPER SYSTEM WILL BE MOVING SLOWLY ACROSS THE LOWER GREAT LAKES ON WEDNESDAY...WITH A COOLER AND DRIER AIRMASS OVERSPREADING ILLINOIS IN ITS WAKE. LONG TERM...THURSDAY THROUGH MONDAY... LARGE SURFACE RIDGE IS EXPECTED TO BECOME INTRENCHED OVER THE MIDWEST AS THE UPPER PATTERN TRANSITIONS INTO A RIDGE-WEST/ TROUGH-EAST CONFIGURATION. THIS WILL PROVIDE TEMPERATURES AT MORE SEASONABLE READINGS. ALTHOUGH THE RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK...SLOW AIRMASS MODIFICATION WILL LEAD TO SLOWLY RISING TEMPERATURES SATURDAY THROUGH MONDAY. NO PRECIPITATION IS EXPECTED DURING THIS TIMEFRAME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04
Hazardous weather outlook, Jun 13, 10:45 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT MON JUN 13 2005 ILZ027>031-036>038-040>042-047>051-141100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF CENTRAL ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS THIS AFTERNOON...WILL SET THE STAGE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS. THESE STORMS WILL BE MORE LIKELY WEST OF I-55 WHERE THE POSSIBILITIES OF TORNADOES AND LARGE HAIL WILL BE HIGHER THIS AFTERNOON. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT ILZ043>046-052>057-061>063-066>068-071>073-141100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF EASTERN ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS...WILL SET THE STAGE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH THE HIGHEST RISK OF TORNADOES WEST OF I-55. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. SHIMON/HUETTL
In the hours before
Local storm report, Jun 13, 5:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG ALSEY 39.56N 90.43W
06/13/2005 SCOTT IL LAW ENFORCEMENT
LIMBS DOWN IN ALSEY REPORTED BY MAYOR.
&&
CHSLocal storm report, Jun 13, 6:04 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 E MAPLETON 40.57N 89.68W
06/13/2005 0.75 INCH PEORIA IL EMERGENCY MNGR
HAIL REPORTED ON PEKIN ROUTE 9 BRIDGE.
&&
CHSLocal storm report, Jun 13, 6:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 E MURRAYVILLE 39.58N 90.21W
06/13/2005 MORGAN IL EMERGENCY MNGR
TREE DOWN.
&&
CHSLocal storm report, Jun 13, 6:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/13/2005 SANGAMON IL FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN IN SPRINGFIELD.
0630 PM HAIL SPRINGFIELD 39.78N 89.64W
06/13/2005 0.75 INCH SANGAMON IL FIRE DEPT/RESCUE
&&
CHSLocal storm report, Jun 13, 6:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
652 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG MOUNT AUBURN 39.77N 89.26W
06/13/2005 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0649 PM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
06/13/2005 LOGAN IL EMERGENCY MNGR
RESIDENTIAL STRUCTURE DAMAGED.
&&
CHSLocal storm report, Jun 13, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG LATHAM 39.97N 89.16W
06/13/2005 LOGAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
CHSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:05 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 40 min |
| Jun 13, 7:08 PM CDT | Tornado Warning | ILX | Macon, Piatt | 24 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 64 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 50 min |
| Jun 13, 8:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 41 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 58 min |
| Jun 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Jun 14, 1:31 AM CDT | Flash Flood Warning | ILX | Macon, Piatt | 6 hr |
| Jun 14, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.